Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 1:31 AM CDT for Barton County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 1:31 AM CDT (06:31 UTC)
- Expired
- Apr 24, 2006, 2:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 240631 SVRICT KSC009-240730- /O.NEW.KICT.SV.W.0075.060424T0631Z-060424T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 131 AM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BARTON COUNTY IN CENTRAL KANSAS. * UNTIL 230 AM CDT. * AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF GREAT BEND...MOVING NORTH AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALBERT...GALATIA...GREAT BEND...GREAT BEND AIRPORT...HOISINGTON... OLMITZ...SUSANK THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3826 9901 3825 9870 3865 9862 3864 9903 $$ BOWMAN
2 follow-up statements
000 WWUS53 KICT 240650 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 150 AM CDT MON APR 24 2006 KSC009-240730- /O.CON.KICT.SV.W.0075.000000T0000Z-060424T0730Z/ BARTON KS- 150 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN BARTON COUNTY UNTIL 230 AM CDT... AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF ELLINWOOD...AND MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN BARTON COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3826 9901 3825 9870 3865 9862 3864 9903 $$ SCHRECK
000 WWUS53 KICT 240700 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 200 AM CDT MON APR 24 2006 KSC009-240710- /O.CAN.KICT.SV.W.0075.000000T0000Z-060424T0730Z/ BARTON KS- 200 AM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARTON COUNTY HAS BEEN CANCELLED... AT 158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3826 9901 3825 9870 3865 9862 3864 9903 $$ SCHRECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:00 PM CDT, 10 hours 31 minutes earlier.
Area forecast discussion, Apr 23, 3:00 PM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SUN APR 23 2006 .DISCUSSION... FORECAST CONCERNS WILL BE THE CHANCES FOR SEVERE THUNDERSTORMS TONIGHT AND INTO MONDAY. TONIGHT: THIS AFTERNOON HAVE BEEN KEEPING OUR EYE ON A WARM FRONT THAT IS LYING JUST OVER I-70 IN CENTRAL KANSAS...WESTWARD TO A SURFACE LOW IN WEST CENTRAL KANSAS. FROM THE LOW...A DRYLINE EXTENDED SOUTHWARD INTO THE TEXAS PANHANDLE. THESE BOUNDARIES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND LOOKING AT THE VERTICAL PROFILE OF THE ATMOSPHERE...ANYTHING THAT DOES FIRE UP SHOULD BUILD RAPIDLY WITH THE MAIN THREAT BEING STRONG WINDS AND LARGE HAIL. AT THIS TIME AM THINKING WE COULD SEE THUNDERSTORMS DEVELOPING IN CENTRAL KANSAS ALONG THE WARM FRONT TOWARD LATE AFTERNOON. ONCE THESE STORMS GET GOING...AS THE NIGHT PROGRESSES THEY SHOULD MOVE EAST AND SOUTHEAST INTO SOUTHEAST KANSAS. SOUTH CENTRAL KANSAS COULD BE HIGH AND DRY UNLESS SOMETHING CAN BREAK THE CAP AND GETTING GOING ON THE DRYLINE TO THE WEST OF US THEN MOVE IN THIS EVENING. HAVE THE LOWEST POPS IN SOUTH CENTRAL KANSAS BECAUSE OF THIS REASON. MONDAY: BY MONDAY MORNING THE SURFACE BOUNDARIES SHOULD HAVE MOVED SOUTH AND EAST AND WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM ACTIVITY. PERSONALLY THINK THIS WILL BE THE BETTER CHANCE FOR PRECIPITATION IN SOUTH CENTRAL KANSAS AS THE BOUNDARY MOVES ACROSS THE AREA. THE BOUNDARY WILL BE IN SOUTHEAST KANSAS DURING PEAK HEATING SO THE CHANCE OF SEVERE THUNDERSTORMS IS POSSIBLE FOR THAT AREA AGAIN TOMORROW. BEHIND THE FRONT...HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL CRANK THE WINDS UP IN OUR NORTHWEST COUNTIES IN THE AFTERNOON. TUESDAY: INTRODUCED SMALL POPS FOR SOME LINGERING SHOWERS INTO THIS TIME FRAME MAINLY FOR OUR NORTHERN AND EASTERN COUNTIES DUE TO THE BACKWASH AROUND THE SURFACE LOW. THIS WILL BE THE COOLEST DAY OF THE PERIOD WITH HIGHS IN THE 55 TO 60 DEGREE RANGE WEDNESDAY AND THURSDAY: WEDNESDAY IS EXPECTED TO BE A VERY NICE DAY AS HIGH PRESSURE SETTLES OVER THE FORECAST AREA. MOSTLY CLEAR SKIES...LIGHT WINDS...WITH TEMPERATURES IN THE 65 TO 70 DEGREE RANGE. THURSDAY A SHORTWAVE TROF SHOULD MOVE THROUGH THE NORTHWEST FLOW ACROSS THE UPPER PLAINS. THIS WILL PUSH THE HIGH PRESSURE SYSTEM INTO THE LOWER MISSISSIPPI VALLEY WITH LEE TROFFING SETTING UP ALONG THE CENTRAL ROCKIES. WILL SEE AN INCREASE IN SOUTHERLY FLOW ACROSS THE AREA WHICH WILL WARM TEMPERATURES INTO THE 70S. OUR WESTERN COUNTIES COULD WARM TO AROUND 80. FRIDAY-SUNDAY: SURFACE HIGH PRESSURE WILL BE MOVING ON TO THE EAST AS OUR NEXT STORM SYSTEM MOVES INTO THE SOUTHWESTERN U.S. BY SATURDAY MORNING MODELS IN FAIRLY GOOD AGREEMENT THAT SURFACE BOUNDARY WILL EXTEND FROM THE WESTERN GREAT LAKES ACROSS NORTHERN MISSOURI TO A SURFACE LOW PRESSURE SYSTEM IN SOUTHWEST KANSAS. WILL THERE BE ENOUGH MOISTURE TO FUEL ANY CONVECTION ALONG THIS BOUNDARY WILL BE THE BIG QUESTION. MODELS DO INDICATE PRECIPITATION SO DID INTRODUCE SMALL CHANCES OF THUNDERSTORMS FOR SATURDAY. AS THE BOUNDARY MOVES SOUTHEAST...HIGH PRESSURE WILL BE BUILDING IN. DID KEEP SLIGHT CHANCES FOR SUNDAY JUST ALONG THE OKLAHOMA BORDER. ELSEWHERE SHOULD BE DRY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 78 43 60 / 30 40 20 20 HUTCHINSON 62 72 42 59 / 30 40 20 10 NEWTON 63 75 43 59 / 40 40 20 20 ELDORADO 63 78 44 59 / 40 40 30 20 WINFIELD-KWLD 64 80 45 60 / 30 30 30 20 RUSSELL 55 65 37 59 / 50 50 20 10 GREAT BEND 55 68 38 60 / 40 40 20 10 SALINA 61 69 40 59 / 50 50 30 20 MCPHERSON 61 70 41 59 / 40 40 20 20 COFFEYVILLE 66 81 49 59 / 50 40 40 20 CHANUTE 64 79 46 57 / 50 50 40 20 IOLA 64 79 45 57 / 50 50 40 20 PARSONS-KPPF 65 80 47 58 / 50 50 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && ELDER
Hazardous weather outlook, Apr 23, 11:36 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1136 PM CDT SUN APR 23 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1136 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT EVEN THOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THE REMAINDER OF TONIGHT...AN ISOLATED SEVERE STORM PRODUCING HAIL TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT ANYWHERE ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY OCCUR AGAIN ON MONDAY AFTERNOON. THE RISK OF SEVERE WEATHER IS DEPENDENT ON THE AMOUNT OF SUNSHINE THAT OCCURS AHEAD OF A COLD FRONT EXPECTED TO MOVE ACROSS THE AREA. THIS RISK OF SEVERE WEATHER IS MAINLY EAST OF I-35...BUT IS HIGHEST IN EXTREME SOUTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY OR FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS FRIDAY NIGHT. IT IS TOO EARLY TO SPECULATE WHETHER ANY OF THESE STORMS WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/HOWERTON/LAWSON
In the hours before
Special weather statement, Apr 23, 10:23 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1023 PM CDT SUN APR 23 2006 KSZ070-094-095-240430- ELK-GREENWOOD-WILSON- 1023 PM CDT SUN APR 23 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELK...GREENWOOD AND WILSON COUNTIES... AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF TORONTO TO FALL RIVER TO HOWARD...AND MOVING EAST AT 30 MPH. PEA TO MARBLE SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Apr 23, 10:39 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 5 NW YATES CENTER 37.92N 95.81W
04/23/2006 E60 MPH WOODSON KS TRAINED SPOTTER
&&
RBLLocal storm report, Apr 23, 10:47 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG IOLA 37.93N 95.40W
04/23/2006 ALLEN KS LAW ENFORCEMENT
TREES DOWN ON THE SOUTH SIDE OF IOLA.
&&
RBLSpecial weather statement, Apr 23, 10:47 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1047 PM CDT SUN APR 23 2006 KSZ095-096-099-100-240445- LABETTE-MONTGOMERY-NEOSHO-WILSON- 1047 PM CDT SUN APR 23 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON COUNTIES... AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANUTE TO THAYER TO ELK CITY...AND MOVING EAST AT 45 MPH. MARBLE SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Apr 23, 11:42 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST GREAT BEND 38.36N 98.81W
04/23/2006 M59.00 MPH BARTON KS AWOS
0727 PM HAIL 6 N NASHVILLE 37.53N 98.42W
04/23/2006 E0.75 INCH KINGMAN KS PUBLIC
ALSO 50 MPH WIND
0741 PM TSTM WND GST 3 S ZENDA 37.40N 98.28W
04/23/2006 E60.00 MPH KINGMAN KS PUBLIC
0757 PM TSTM WND GST KINGMAN 37.65N 98.11W
04/23/2006 E55.00 MPH KINGMAN KS BROADCAST MEDIA
REPORTED BY A STORM CHASER IN KINGMAN.
0757 PM HAIL 4 W KINGMAN 37.65N 98.19W
04/23/2006 E0.88 INCH KINGMAN KS TRAINED SPOTTER
0802 PM TSTM WND GST 4 E NICKERSON 38.15N 98.01W
04/23/2006 E60.00 MPH RENO KS EMERGENCY MNGR
ESTIMATED AT 82ND AND YAGGY ROAD
0804 PM HAIL 1 N GLENDALE 38.91N 97.87W
04/23/2006 E1.00 INCH SALINE KS TRAINED SPOTTER
0808 PM HAIL 1 W GLENDALE 38.90N 97.89W
04/23/2006 M1.25 INCH SALINE KS BROADCAST MEDIA
0817 PM TSTM WND GST 2 E BUHLER 38.14N 97.73W
04/23/2006 E60.00 MPH RENO KS EMERGENCY MNGR
0819 PM TSTM WND GST HUTCHINSON 38.07N 97.91W
04/23/2006 E60.00 MPH RENO KS EMERGENCY MNGR
STRONG WINDS BEING REPORTED FROM NORTH END OF THE COUNTY
TO THE SOUTH END. DIME SIZE HAIL ALSO REPORTED.
0829 PM TSTM WND GST HESSTON 38.14N 97.43W
04/23/2006 M58.00 MPH HARVEY KS BROADCAST MEDIA
FROM A KSNW WEATHER-LAB
0831 PM TSTM WND DMG HESSTON 38.14N 97.43W
04/23/2006 HARVEY KS TRAINED SPOTTER
SEMI TRUCK BLOWN OFF THE ROAD
0835 PM TSTM WND GST NEWTON 38.04N 97.34W
04/23/2006 M59.00 MPH HARVEY KS BROADCAST MEDIA
KSNW WEATHER-LAB REPORT
0840 PM TSTM WND GST 10 SW WICHITA 37.58N 97.47W
04/23/2006 E70.00 MPH SEDGWICK KS AMATEUR RADIO
0855 PM TSTM WND GST CLEARWATER 37.51N 97.50W
04/23/2006 E70.00 MPH SEDGWICK KS AMATEUR RADIO
0855 PM HAIL CEDAR POINT 38.26N 96.82W
04/23/2006 E1.75 INCH CHASE KS CO-OP OBSERVER
NICKEL SIZE HAIL FALLING NOW. GOLF BALL HAIL FELL AT
ABOUT 840 PM.
0900 PM HAIL COTTONWOOD FALLS 38.37N 96.54W
04/23/2006 E1.00 INCH CHASE KS LAW ENFORCEMENT
0902 PM TSTM WND GST 8 SE NEWTON 37.96N 97.24W
04/23/2006 E70.00 MPH HARVEY KS TRAINED SPOTTER
TREE LIMBS DOWN AND SIDING BEING BLOWN OFF HIS HOUSE
0912 PM TSTM WND DMG 1 N TOWANDA 37.81N 97.00W
04/23/2006 BUTLER KS LAW ENFORCEMENT
POWER POLE BLOWN DOWN.
0915 PM HAIL 1 W COTTONWOOD FALLS 38.37N 96.56W
04/23/2006 E0.75 INCH CHASE KS CO-OP OBSERVER
0933 PM TSTM WND GST UDALL 37.39N 97.12W
04/23/2006 E60.00 MPH COWLEY KS TRAINED SPOTTER
0935 PM TSTM WND GST 2 S COTTONWOOD FALLS 38.34N 96.54W
04/23/2006 E65.00 MPH CHASE KS TRAINED SPOTTER
0936 PM HAIL VIRGIL 37.98N 96.01W
04/23/2006 E0.88 INCH GREENWOOD KS LAW ENFORCEMENT
0945 PM TSTM WND GST 5 S COTTONWOOD FALLS 38.30N 96.54W
04/23/2006 E60.00 MPH CHASE KS AMATEUR RADIO
ALSO NICKEL HAIL REPORTED.
1005 PM TSTM WND GST VIRGIL 37.98N 96.01W
04/23/2006 E70.00 MPH GREENWOOD KS LAW ENFORCEMENT
1020 PM TSTM WND GST 5 NW YATES CENTER 37.92N 95.81W
04/23/2006 E60.00 MPH WOODSON KS TRAINED SPOTTER
1045 PM TSTM WND DMG IOLA 37.93N 95.40W
04/23/2006 ALLEN KS LAW ENFORCEMENT
TREES DOWN ON THE SOUTH SIDE OF IOLA.
&&
CDBSpecial weather statement, Apr 24, 1:11 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 111 AM CDT MON APR 24 2006 KSZ082-091-240715- HARPER-KINGMAN- 111 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES... AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF COATS TO 6 MILES SOUTHEAST OF LAKE CITY TO HARDTNER...AND MOVING EAST AT 25 MPH. QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN HARPER AND KINGMAN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 52 min |
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 66 min |
| Apr 23, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Apr 23, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 46 min |
| Apr 23, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 47 min |
| Apr 23, 8:14 PM CDT | Tornado Warning | ICT | Saline | 32 min |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 54 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 53 min |
| Apr 23, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
| Apr 23, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 41 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 42 min |
| Apr 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 36 min |
| Apr 23, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Apr 24, 3:07 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 26 min |
| Apr 24, 6:52 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 53 min |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 81 min |
| Apr 24, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 55 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 23 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 75 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Apr 24, 9:01 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 59 min |
| Apr 24, 10:11 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 64 min |
| Apr 24, 11:12 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 47 min |
| Apr 24, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Apr 24, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 24, 5:15 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 30 min |
| Apr 24, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 26 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.